Couldn't find what you looking for?

TRY OUR SEARCH!

About 2 weeks ago I was believed to have food poisoning - went to the doctor, he prescribed the antibiotic Cipro (which I took for 5 days). The food poisoning symptoms went away and then came severe itching, burning, irritation, swelling and soreness of the vagina (in and around vaginal area). Shortly following came a brownish discharge that has now turned into a bloody/brownish discharge. I got a OTC vaginal cream and AZO to treat symptoms for a yeast infection. Some of the itch and burn has then subsided but comes in spurts. I should start my period in 3 days and this has been going on for a week now. I have never had a yeast infection and until 6 months ago, I had never had a UTI (got from the beach) or any other medical problems. I am sexually active, but have been on birth control for 5 years. While taking the antibiotic, I was extremely careful and strongly believe there is no way I could be pregnant. I have been reading on bacterial vaginitis, yeast infections, etc. on this site and can find no help. Please, someone reply with any help/suggestions.

Loading...

User avatar
Legend
345 posts
Well, it doesn't sound like classic Cipro side effect.

Quote:

SKIN HYPERSENSITIVITY: itching, rash, sensitivity to sunlight, flushing, chills, swelling of the blood vessels or lymph system, swelling of the face, lips, neck, eyes, or hands. Cuticle candidiasis (yeast) and hyperpigmentation.



Skin hypersensitivity is possible, but there's no indication that genital area could be affected, except this found on NIH.GOV

Quote:

but if you experience any of them or those mentioned in the SPECIAL PRECAUTIONS section, call your doctor immediately:

seizures
vaginal yeast infection
confusion
shaking hands that you cannot control
believing that others want to harm you
hallucination (seeing things or hearing voices that do not exist)
depression
thoughts about dying or killing yourself



One of listed precautions is also vaginal yeast infection, which is rare but possible. I suggest you to inform your doctor so he could give you more advice about it.

Anyway, I don't believe Cipro produced yeast infection, but it could be possible because this drug is one of the most effective bacteria killers, which leaves more space for fungus-like-colony development/infection!

Good luck!

Regards,
Pseud0
Reply

Loading...

Just want to say that I was hospitalized for crohns three weeks ago and was given Cipro via IV and through tablets when I was released. First time I've ever taken cipro.

I've never had a yeast infection before, but I've a humdinger of one right now. It's also in my mouth.
Reply

Loading...

Hi guys,

I just took Cipro and have been studying up on the implications of taking an antibiotic, which kills all bacteria - both bad bacteria and good.

You need good bacteria, which help break down food and keep any bad bacteria or toxins that may come into your body. The good bacteria keep everything in balance so that you can digest food properly. In addition, you need the "good bacteria" to keep the naturally occuring yeast in your body in balance. When you kill all the bacteria (good and bad), everything is out of wack and it gives the yeast the opportunity to grow out of control and create thrush (in your mouth) and vaginal yeast infections. Normally, the good bacteria keep the yeast that is naturally occuring in your system to a healthy amount, but when you kill all of the bacteria with antibiotics, this no longer occurs. It is a pity that doctors do not tell you this.

To combat all of this, I take a acidophillus/bifidus supplement that can be purchased in the refridgerated section of health food stores. This is a way that you can put the "good bacteria" back in your body so the colonies can rebuild themselves and get the yeast back in balance. I use a product called iFlora, and find it very effective.

Good luck!
Reply

Loading...

antibiotics may cause fungi effect in genital area. sounds like you have fungi..
Reply

Loading...

hey girl that happened to me too. being treated for mono-like symptoms and have gotten severe vaginal itching. several layers of skin down there peeled off. like i said mono-like so i haven't been in the sun or on a tanning bed at all.
Reply

Loading...

Thank you for your post. It is 2am in the morning my time. I just experienced a real painful episode. When I was urinating I started to feel a burning sensation. The labia is more red than normal and sensitive to the touch. I have been taking Cipro Otex for an ear infection. I am obviously hypersensitive. I am hearing more and more women having adverse reactions to these types of antibiotics. I had a throat infection a little over a month ago and took Zithromax. I had the same horrible reaction in my vaginal area. Putting in several applications of Monostat did not work. It wasn't until one month later that I was diagnosed with a bacterial infection. Once I inserted the gel it immediately helped.
Good luck to all of you and stay aware!!
Reply

Loading...

What gel did you use??

I started with a yeast infection, it turned into a UTI. Now I'm taking Cipro for that. I took Advanced Acidophilus with the Cipro., but the burning in my vagina is still occuring and I don't know what to do anymore! It's been about 2 weeks of this.
Reply

Loading...

I had vaginal bleeding (not being the time for my period) while taking Cipro, from day one until I was done w/ the medication. My ENT couldn't explain it and told me to go to my OBGYN and get checked out. I haven't yet, but will in the next few days.
I can't be a coincidence... THe problem is that I'm feeling cramps now, like menstrural ones. I bled for 10 days...
Reply

Loading...

what exactly does the vaginal cipro rash look like?? i am freaking out cuz i have pimple like lesions that have burst...i dont know if this is connected with cipro or if i may have caught something from my new boyfriend, who i have only just begun sleeping with...
Reply

Loading...

I took Cipro for 17 days for a UTI which turned out to not be one after all. I have been bleeding started out brownish turned very red and then pinkish with horrible cramping. I should not be bleeding (in menopause)! I am now burning inside lips of vaginia and feel pretty yucky!!! I have read about a lot of symptoms that Cipro can cause not these though. Sound familiar to any one?
Reply

Loading...

Just came back from seeing my doctor. After taking Cipro for 3 days (small infection in my leg after skin biopsy), I have developed the most horrifying rash. Started with burning during urination, the skin around outer labia all the way to anus was covered with lesion, swollen and painful. Couple of days later skin started peeling off. My doc checked my out for yeast infection (negative) and after some research he discovered that I'm in a 1% population of woman taking Cipro that would develop this particular side effect. It felt like terrible sunburn, magnified 100 times. After applying cream with steroids, I'm much better. Another antibiotic I can't take!
Reply

Loading...

I too had vaginal bleeding, cramps (I've never cramped in my life ), & cervical swelling while taking Ciprofloxacin for a gash in my wrist. The symtoms started the 1st day I started the medication. I noticed, after the 5th day, that when I was late taking my meds that the cramps & bleeding eased up considerably. I stopped taking Ciprofloxacin today & the cervical swelling & sensitivity is almost gone, the bleeding has slowed, & the cramps have disapated. I will be discussing this with my Dr. In the morning. I'll let you know if he tells me anything I haven't already discovered on my own. Good luck, ladies!
Reply

Loading...

You women are not the only ones to get genital burns from cipro. I'm a man in my 60's. I took cipro many times for recurrent diverticulitis. Then one day when I took it (with Flagyl = metronidazole) the head of my penis got very red and sore, like a chemical burn. Also I got a spot on my scrotum about the size of a quarter, very red, like a burn, where the skin blistered. These were annoying but not very painful, thankfully. They took about a week to go away. Some weeks later, I again took cipro for symptoms of incipient diverticulitis, and exactly the same skin conditions occurred in exactly the same places. This time cipro was the only thing I was taking, so I know it was the cipro. Since then I have not taken cipro, and also I had surgery to remove the problem part of my colon, so thankfully the diverticulitis is gone. I have been unable to find any mention of genital skin burns in the literature about cipro, e.g. in PubMed.gov.
Reply

Loading...

I am taking Ciprofloxacin for food poisoning as well. The morning after my first pill, my vagina was so tender. Now it's three days later and I am nearly having a heart attack after looking with a mirror and flashlight up inside me. Awful, terrible vaginal lesions. I am so scared, they are on my lips as well. I feel like my body grew genital herpes for me. Does anyone know if this will come back? Is it permanent? ANYTHING will help, please share.
Reply

Loading...